Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Fell down. Having pain in hip, lower back and started vomiting. Any complication?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5376 Questions
My 89 y/o mother fell 3 days ago (12/11), I imagine there is no fracture since she can walk slowly but complains of slight pain above her right hip and lower back. Overall, she seems OK, but this morning (12/14) she vomited - she had dinner last night and took her daily pills with the meal. Could the vomitting be a consequence of her fall after 3 days or the fact that she took her pills without eating well (she had not taken her pills since the day of the fall) upset her stomach?
Posted Thu, 3 Jan 2013 in General Health
Answered by Dr. Grzegorz Stanko 11 minutes later

Thank you for the query.

Yes, vomiting can be caused by a trauma three days ago. Especially if there was any head trauma with lost of consciousness. Back trauma can also cause vomiting as a result of increased pressure in the spinal cord.
Moreover, even if she can walk after the trauma, it does not mean that there is no fracture. You need to imagine that 89 years old person has much weaker bones and tissues, the pain feeling can be low so she might not complain about anything at all. It is advisable to have injured body parts scanned with an X-ray or if the spinal cord might be injured MRI should be done. Moreover, if the head was involved, CT should be done.
Please do not neglect such symptoms especially in the 89 years old person.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor